I started clonazepam Sunday took half and last night took half I don't want to take anymore cause I felt sleepy all day and feel lousy will I have a seizure if I stop taking it? Please help
I just started clonazepam and I'm drowsy all the time I only take 1mg should I stop , I feel tired?
Question posted by Genell2014 on 26 Feb 2014
Last updated on 22 July 2018
I have been on clonazepam for about three years. I took 1/2 milligram, 3 times per day. I never noticed that it made me tired, but I am on other prescriptions like an antidepressant and a pain pill for my back, etc. One time I got very sick, because I wasn't taking any of my prescriptions, due to having the flu, and not keeping anything down. About 4 to 5 days later I had severe jerking, & I had to call an ambulance. I thought I was going to have a stroke. Almost all controlled substance prescriptions must be tapered off. Recently I did notice that the Clonazepam made me sleepy if I took two of them at night and maybe the other one during the day. It worked better than my sleeping pill, so I continued and even took a couple more than I was supposed to do. This just hapened this past week. All of the sudden, in the past few days I have barely been able to walk when I get out of bed or up from a chair.
My ankles hurt so bad, & I used to wear copperwear ankle support for my ankles. It felt like I was 95 years old, & I thought that the arthritis that I inherited from both sides of the family, was getting much more severe, & I was very depressed and in pain. Finally I looked up the side effects of clonazepam. I could not believe it. Because I was not taking it as directed it actually stated all of those conditions with pain in my ankles. Now I don't even want to look at it. I have not taken one today and I will probably take two tonight, but I am going to gradually taper off. Kind of a bummer since it actually made me sleep better than my sleeping pill. When I had those horrible jerks and took the ambulance to the hospital, it was because I had just quit all my meds at once. not really on purpose, but because I was sick sand I didn't think I would be able to keep them down. It is very, very dangerous not to taper off on your prescriptions. I wish I wasn't on several of my prescriptions now, as I believe the side effects have caused me to go on another prescription to take care of the side effect. Just taper off slowly. I think you can use your own judgement and it doesn't have to be less and less every night you can go a little bit less every night for a week, etc. Just go slow. Your doctor can help, and he can prescribe you a half of a dose instead of one milligram, but even he won't do this immediately. Wish I had known sooner!
I have been taking 1 mg clonazapam for 16 years. It has been a miracle drug for me and stopping panic attacks although it can cause drowsiness for a couple of weeks, It gets better. Ask your doctor, perhaps, if you should be concerned.
After 15 years I'm still tired all the time, but it depends on why you're taking it. Think about if it's helping you for your problem. I take it for panic attacks which it took away immediately. The problem is, now I can't get off of it. Think hard about this med and dicuss it with your doc no matter what you decide to do. Sometimes the side affects of cure are worse than the original problem. Good luck. I'm new here, but I'll keep watching.
No you will not have a seizure as you have just started the medication and that possibility for a seizure is only when you've been on a benzo for a long time and stop abruptly.
You didn't say why you were taking the clonazepam? If there are other medications that can help with depression or anxiety such as antidepressants with anti/anxiety properties I would suggest trying those first as clonazepam is habit forming and once that happens it can be difficult to get off of them. If it were me I would talk with my doctor about another medication besides a benzo.
I wish the best for you,
I've been taking Clonazepam for years and the drowsiness will eventually wear off the more you take it. Don't stop taking it not because you may have a seizure, you haven't been taking it long enough. But if you stop taking it, you will not get the full benefit of the medication. Most mental health meds take at least 10 days to 2 weeks to fully "kick in". However the drowsiness I experienced in the beginning wore off eventually. You also have to remember that Clonazepam is an anti anxiety medication, so to relieve your anxiety it will make you somewhat tired which helps the anxiety. It calms you down. It works great for me and my anxiety is bad. Good luck and keep us posted.
You know your comfort range with medications so it is up to you. However, I woud like to share that it only took a month and a half for me to get past the drowsiness and now after many years on it, it still helps a great deal. Maybe just start with half in the evenings, then the 1mg then as well. After your body begins to adjust Of course it's necessary to have this discussion with your Primary or whomever is treating you as a specialist. I really feel very good emotionally until my chronic pain conditions start acting up, that's pretty much used as an anti-anxiety for me. You appear to be taking it for seizures, is that correct? If your sure you can not deal with this transition phase where you'll most likely meet up with the majority if not all side-effects that will subsided and you can fully make a judgement on Klonopin. I wish you well and I hope your quality of life improves greatly.
- Clonazepam uses and safety info
- Clonazepam information for Healthcare Professionals (includes dosage details)
- Side effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.